Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help! Lamictal's making me worse... phidippus

Posted by brynb on October 22, 2012, at 11:22:43

In reply to Re: Help! Lamictal's making me worse... brynb, posted by phidippus on October 21, 2012, at 18:38:06

> I didn't think the Lamictal was necessary with the Lithium.
>
> >I wonder if I was about to have a depressive episode anyway and the Lamictal was just a coincidence?
>
> This is a strong possibility.
>
> You can't up to take a walk?
>
> I'm glad you're still on your Lexapro, but I have to wonder if it is as efficacious at treating your depresssion as it ought to be. Maybe someday you can trial another antidepressant.
>
> So, what are you on, altogether?
>
> Eric

Hi Eric,

I currently take lithium (450 mg), Lexapro (20 mg), and Tramadol (50 mg) (I forgot to put that in before). That's been a good streamlined combo for me, but in August I dropped the Tramadol at my pdoc's request, restarted, things got rocky, I started getting hypomanic-ish and having bad insomnia (I think it was a mixed state because I was depressed, too), he added Lamictal, and things got worse. No type of mania, just flat and depressed. It could be that I was headed in this direction, but either way, Lamictal made me totally flat and down.

Now I'm feeling better off the Lamictal but it's been a bumpy ride; I've been home, sleeping, not sleeping, etc. for 2 weeks. I'm feeling better today, though, and even went out yesterday for a bit and walked around =).

Lexapro has been the only agreeable long-term AD for me; at the very least, it helps my depression and anxiety on a day-to-day basis, but it doesn't prevent bad depressive states or mood swings. Most other SRI's, NRIs, most TCAs, and Emsam, the only MAOI I ever tried (other than Mocoblemide, which did nothing) all produce intolerable side effects, anxiety that's too bad to tough out, or something unsavory.

I guess Lexapro is good for me as it is pretty clean in terms of serotonin. Tramadol is the only med that works on norepinephrine that I can tolerate, but only at low doses. I get anxious or hypomanic if I take more than 50 mg when I'm doing fine (mood-wise), but I can tolerate (and usually need) up to 100 mg when I'm super depressed.

Thanks (as usual) Eric.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[1029473]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:brynb thread:1028975
URL: http://www.dr-bob.org/babble/20121018/msgs/1029473.html